I've had the IUD for almost 1yr and I've always had cramps but now they have been stronger and never go away. Is this normsl?


It is normal to have some

It is normal to have some discomfort initially when you first have the IUD inserted. However, it is not normal to be experiencing pain for a whole year. Anytime you have pain in conjunction with an IUD you should have it immediately assessed by your ob/gyn, because if you have any type of infection, this could cause serious health problems in combination with an IUD. The fact that the pain is getting worse is even more worrisome. Most women would not tolerate a birth control device that causes so much discomfort over a long period of time. Ask your doctor to remove the device and do not get another. There are many other methods of birth control that are safe, comfortable and effective.

Best of luck,
Dr. Williams

Monnica Williams, Ph.D.
Sex Education Advisor. www.MonnicaWilliams.com.

STD Facts and Photos: www.STDsInColor.com.
Free Pregnancy Testing Centers: 800-395-HELP.

 
disclaimer

The information provided on Contracept.org is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her health professional. This information is solely for informational purposes and does not constitute the practice of medicine. We encourage all visitors to see a licensed physician or nutritionist if they have any concerns regarding health issues related to diet, personal image and any other topics discussed on this site. Neither the owners or employees of Contracept.org nor the author(s) of site content take responsibility for any possible consequences from any treatment, procedure, exercise, dietary modification, action or application of medication which results from reading this site. Always speak with your primary health care provider before engaging in any form of self treatment. Please see our Legal Statement for further information.

randomness